Alert archive / Iowa / Wind Advisories in 2007

Wind Advisory 11, NWS Des Moines, IA

June 5, 200746 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Jun 5, 2007, 3:57 PM CDT for 46 counties in Iowa. It took effect at Jun 6, 2007, 3:51 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 3:57 PM CDT (20:57 UTC)
In effect from
Jun 6, 2007, 3:51 AM CDT
Expired
Jun 6, 2007, 8:56 PM CDT
In force
17 hr
Issued by
NWS Des Moines, IA
All 46 counties

Adair County, IA, Adams County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Marion County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 36 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1993 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 052057
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
357 PM CDT TUE JUN 5 2007

...STRONG WINDS EXPECTED OVER IOWA ON WEDNESDAY...

.AN AREA OF LOW PRESSURE WILL STRENGTHEN OVER THE WESTERN HIGH
PLAINS ON WEDNESDAY. THE LOW PRESSURE COMBINED WITH HIGH PRESSURE
OVER THE UPPER OHIO VALLEY...WILL CREATE STRONG SOUTHERLY WINDS
ACROSS IOWA BY WEDNESDAY AFTERNOON.

IAZ004>007-015>017-023>026-033>037-044>049-057>061-070>073-
081>083-092-093-060500-
/O.NEW.KDMX.WI.Y.0011.070606T1800Z-070607T0300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-
CLARKE-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...ATLANTIC...
GREENFIELD...WINTERSET...INDIANOLA...CORNING...CRESTON...
OSCEOLA...BEDFORD...MOUNT AYR
357 PM CDT TUE JUN 5 2007

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT WEDNESDAY. 

EXPECT INCREASING SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH
WEDNESDAY AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DONAVON
5 follow-up statements
000 
WWUS73 KDMX 060222
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
922 PM CDT TUE JUN 5 2007

...STRONG WINDS EXPECTED OVER IOWA ON WEDNESDAY...

.AN AREA OF LOW PRESSURE WILL STRENGTHEN OVER THE WESTERN HIGH
PLAINS ON WEDNESDAY. THE LOW PRESSURE COMBINED WITH HIGH PRESSURE
OVER THE UPPER OHIO VALLEY...WILL CREATE STRONG SOUTHERLY WINDS
ACROSS IOWA BY WEDNESDAY AFTERNOON.

IAZ004>007-015>017-023>026-033>037-044>049-057>061-070>073-
081>083-092-093-061030-
/O.CON.KDMX.WI.Y.0011.070606T1800Z-070607T0300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-
CLARKE-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...ATLANTIC...
GREENFIELD...WINTERSET...INDIANOLA...CORNING...CRESTON...
OSCEOLA...BEDFORD...MOUNT AYR
922 PM CDT TUE JUN 5 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT
WEDNESDAY. 

WINDS WILL INCREASE FROM THE SOUTH ON WEDNESDAY AND BECOME QUITE
STRONG BY AFTERNOON. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WILL BE
COMMON WITH GUSTS UP TO 45 MPH. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CC
000 
WWUS73 KDMX 060851
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
351 AM CDT WED JUN 6 2007

...STRONG WINDS EXPECTED OVER IOWA ON WEDNESDAY...

.AN AREA OF LOW PRESSURE WILL STRENGTHEN OVER THE WESTERN HIGH
PLAINS ON WEDNESDAY. THE LOW PRESSURE COMBINED WITH HIGH PRESSURE
OVER THE UPPER OHIO VALLEY...WILL CREATE STRONG SOUTHERLY WINDS
ACROSS IOWA BY WEDNESDAY AFTERNOON.

IAZ027-028-038-039-050-062-074-084-094-095-061700-
/O.EXA.KDMX.WI.Y.0011.070606T1800Z-070607T0300Z/
BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA-POWESHIEK-MARION-LUCAS-
DECATUR-WAYNE-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...GRUNDY CENTER...
WATERLOO...TOLEDO...GRINNELL...KNOXVILLE...CHARITON...LEON...
CORYDON
351 AM CDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING. 

WINDS WILL INCREASE FROM THE SOUTH ON WEDNESDAY AND BECOME QUITE
STRONG BY AFTERNOON. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WILL
BE COMMON WITH GUSTS UP TO 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IAZ004>007-015>017-023>026-033>037-044>049-057>061-070>073-
081>083-092-093-061700-
/O.CON.KDMX.WI.Y.0011.070606T1800Z-070607T0300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-
CLARKE-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...ATLANTIC...
GREENFIELD...WINTERSET...INDIANOLA...CORNING...CRESTON...
OSCEOLA...BEDFORD...MOUNT AYR
351 AM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING. 

WINDS WILL INCREASE FROM THE SOUTH ON WEDNESDAY AND BECOME QUITE
STRONG BY AFTERNOON. SUSTAINED WIND SPEEDS OF 25 TO 40 MPH WILL BE
COMMON WITH GUSTS UP TO 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

REV
000 
WWUS73 KDMX 061538
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1038 AM CDT WED JUN 6 2007

...STRONG WINDS WILL DEVELOP OVER IOWA THIS AFTERNOON THROUGH THIS EVENING...

.LOW PRESSURE OVER WESTERN SOUTH DAKOTA WILL STRENGTHEN OVER THE 
HIGH PLAINS AS IT MOVES EAST THIS AFTERNOON. IOWA WILL SIT IN
BETWEEN THE STRENGTHENING LOW OUT WEST AND THE DEPARTING HIGH
PRESSURE SYSTEM OVER THE OHIO VALLEY. THE EFFECT WILL BE A STRONG 
SOUTHERLY WIND ACROSS CENTRAL IOWA THIS AFTERNOON.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074-
081>084-092>095-062345-
/O.CON.KDMX.WI.Y.0011.070606T1800Z-070607T0300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA...
CHARITON...BEDFORD...MOUNT AYR...LEON...CORYDON
1038 AM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A SOUTH TO SOUTHEAST WIND WILL INCREASE OVER CENTRAL IOWA
BEGINNING EARLY THIS AFTERNOON. EXPECT SUSTAINED WIND SPEEDS TO
INCREASE TO 25 TO 40 MPH WITH GUSTS AROUND 50 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FAB
000 
WWUS73 KDMX 062053
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT WED JUN 6 2007

...STRONG WIND WILL CONTINUE OVER IOWA THROUGH MID EVENING...

.STRONG LOW PRESSURE OVER WESTERN SOUTH DAKOTA WILL BEGIN TO MOVE
TO THE NORTH AND EAST. A STRONG SOUTH TO SOUTHEAST WIND WILL
CONTINUE ACROSS CENTRAL IOWA THROUGH MID EVENING.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074-
081>084-092>095-070300-
/O.CON.KDMX.WI.Y.0011.000000T0000Z-070607T0300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA...
CHARITON...BEDFORD...MOUNT AYR...LEON...CORYDON
353 PM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A SOUTH TO SOUTHEAST WIND WILL CONTINUE OVER THE ADVISORY AREA IN 
CENTRAL IOWA AT 30 TO 40 MPH THROUGH 10 PM. WIND GUSTS AROUND 50
MPH CAN BE EXPECTED WEST OF AN ALGONA TO RED OAK LINE. EAST OF
THIS LINE THE WIND GUSTS WILL BE JUST UNDER 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FAB
000 
WWUS73 KDMX 070156
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
856 PM CDT WED JUN 6 2007

...WINDS DIMINISHING SLIGHTLY ACROSS CENTRAL IOWA...

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074-
081>084-092>095-070300-
/O.CAN.KDMX.WI.Y.0011.000000T0000Z-070607T0300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA...
CHARITON...BEDFORD...MOUNT AYR...LEON...CORYDON
856 PM CDT WED JUN 6 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
ADVISORY. 

A SOUTH WIND HAS DROPPED BELOW ADVISORY CRITERIA THIS EVENING.
THROUGH THE OVERNIGHT...SUSTAINED WIND SPEEDS WILL AVERAGE 15 TO
25 MPH...WITH A FEW GUSTS NEAR 40 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Jun 5, 3:53 PM CDT, 4 minutes earlier.

Area forecast discussion, Jun 5, 3:53 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT TUE JUN 5 2007

.SYNOPSIS...
LG WV TROUGH MOVING THROUGH GREAT LAKES WITH MINOR SPEED MAX ON BACK
SIDE ACROSS CANADIAN PROVINCES.  SHRT WV RIDGE APPROACHING MO RIVER
VALLEY WITH THETA-E ADVECTION FOLLOWING CLOSE BEHIND OVER HIGH
PLAINS.  20Z SFC ANLYS PLACES RIDGE OVER ERN NE WITH LEADING EDGE OF
INSTABILITY AXIS FROM WRN SD/NE/KS INTO SRN MO.  SYS THAT WILL
AFFECT IA WED/THU JUST ENTERING NWRN CONUS.

&&

.SHORT TERM...TONIGHT THROUGH THU NIGHT
SEVERAL HIGHER IMPACT ITEMS ON THE PLATE IN THIS PERIOD WITH WINDS
AND TSTM TRENDS MAIN CONCERNS.  LITTLE TO WORRY ABOUT INITIALLY WITH
RIDGE IN PLACE.  HOWEVER EXPECT WARM ADVECTION AND INSTABILITY TO
GRADUALLY WORK N AND E INTO IA WITH CHANCES INCREASING OVERNIGHT.
THIS SCENARIO SHOULD SPILL OVER INTO THU AS WELL WITH CHANCES
LINGERING E DURING THE AFTERNOON.  MAIN WEATHER FEATURE TOMORROW
WILL LIKELY BE THE WIND HOWEVER DRIVEN BY MIXING MORE THAN GRADIENT
OR ISALLOBARIC EFFECTS.  GFS/NAM SOUNDINGS SUGGEST MEAN MIXING LAYER
WIND 40+ KNOTS AT TIMES AND EVEN 50+ KNOTS AT TOP OF LAYER IN A FEW
SPOTS.  DO NOT EXPECT THIS TO OCCUR WITH VEERING WIND PROFILE...BUT
ENOUGH TO WARRANT ADVY ISSUANCE WHICH WILL BE IN EFFECT ALL BUT
ERN/SERN SECTIONS 18-03Z.  MINIMAL CHANGE FROM GUIDANCE TONIGHT BUT
LOW LEVEL TEMPS AND MIXING POTENTIAL SUGGEST GOING AT OR ABOVE HIGH
END OF GUIDANCE WED.

REGARDING WED/THU...NAM/GFS IN DECENT AGREEMENT WITH PROGRESSION OF
SYS NOW OFF NW COAST BUT DIVERGE SOMEWHAT WITH NEXT ONE TOWARD END
OF THE WORK WEEK.  NAM FASTER AS IS TYPICALLY THE CASE IN OUTER
PERIODS SO GFS PREFERRED WHICH IS SUPPORTED BY ECMWF.  BY PEAK
HEATING INSTABILITY AXIS SURGES INTO KS/NE/SD WITH MLCAPES 2000-3000
J/KG.  HOWEVER CAVEAT IS AMOUNT OF CIN WHICH IS A FEW HUNDRED.  THIS
SHOULD PRECLUDE MUCH FROM HAPPENING HERE UNTIL LATER IN THE
EVENING.  800-850MB COMPUTED CAPE/CIN SUGGEST THAT ELEVATED
CONVECTION SHOULD BREAK OUT FROM NERN NE INTO ERN SD WITH PROJECTED
STORM MOTION NEWD AT 50+KTS SO IT MAY CLIP NWRN SECTIONS OVERNIGHT.
HAVE LEANED TOWARD HIGH END OF MINS DUE TO MOISTURE RETURN AND
STRONG WINDS.

THU NOW APPEARS TO BE OUR BETTER SVR WX DAY.  CIN ERODES ALONG
BOUNDARY RIGHT THROUGH HEART OF IA WITH STRONG INSTABILITY AND SHEAR
IN PLACE.  CONVECTIVE MODE SHOULD INITIALLY BE SUPERCELLS AND THEN
BECOME MORE LINEAR AS IT MOVES EWD.  MEAN WIND SHOWS 50-70KT STORM
MOTION AND EVEN B2K SUPERCELL MOVEMENT 50-60KTS SO WARNING SITUATION
WILL BE CHALLENGING IF THIS PLAYS OUT.  HAVE WINDS SIMILAR TO WED
THU AFTERNOON.  ADVY MAY BE NEEDED AGAIN...BUT CONSIDERING ITS 4TH
PERIOD WILL NOT CONFUSE THINGS WITH ANOTHER HEADLINE WITH SVR THREAT
IN PLACE.  CONVECTION MAY LINGER INTO THU EVE E THEN QUICKLY
DIMINISH OVERNIGHT.  SOME CONCERN WITH TEMPS AND WIND WED IS THE
AMOUNT OF MIXING.  NAM SOUNDINGS DEVELOP BAND OF STRATUS
CENTRAL/EAST THAT DIMINISHES HIGHS AND WIND POTENTIAL BUT
BELIEVABILITY IS THE QUESTION.  CONSIDERING THE STRENGTH OF THE
WIND...I WOULD TEND TO BELIEVE IT WOULD MIX OUT EVEN IF IT DOES
FORM.

.LONG TERM...FRI THROUGH TUE
CONCERN IN THIS PERIOD BEGINS WITH ONSET OF PCPN.  RECENT RUNS OF
GFS AND GEFS ARE SIMILAR TO ECMWF AND THIS WILL BE FOLLOWED.  NEARLY
ALL MODELS AND ENSEMBLES HAVE DELAYED PCPN HEADING INTO THE WEEKEND
SO NOW HAVE FRI NIGHT DRY WITH SLIGHTLY LOWER POPS SAT AND WHAT
THERE IS ORIENTED MORE W-E.  WARM ADVECTION INCREASES INTO SUN WITH
FRONT TO THE SOUTH POSSIBLY ACTIVATING AS WELL...WITH GFS MOST
BULLISH IN THAT REGARD.  OTHER MODELS DO NOT EMPHASIZE CONVERGENCE
AS MUCH.  THIS STARTS A PERIOD WITH PROLONGED CHANCES THROUGH
REMAINDER OF FCST...MAINLY DUE TO ACTIVE SWLY FLOW AND POTENTIAL
SHRT WVS.  ALTHOUGH I HAVE NOT REFLECTED THIS DETAIL IN THE GRIDS AS
OF YET...MODELS ALL KEEP FRONT AT BAY TO THE W WITH MINIMAL
CONVERGENCE SO WHAT PCPN CHANCES THERE ARE MAY BE MORE NOCTURNAL.

EARLY TEMPS HAVE BEEN LOWERED SOMEWHAT WITH HIGH PRES NOW IN PLACE
INTO SAT.   LATER PERIODS SEASONAL WITH SLOW INCREASE IN MOISTURE
NOT STRAYING TOO FAR FROM BLEND OF OPERATIONAL AND ENSEMBLE MOS WITH
LOCAL CLIMO ADJUSTMENTS.

&&

.AVIATION...05/18Z
A LARGE AREA OF HIGH PRESSURE OVER THE MIDWEST WL SHIFT E AFTER
00Z.  SFC FLOW WL BECOME SOUTHERLY AS THE HIGH PUSHES EAST AND WL
INCREASE SIGNIFICANTLY AFTER 11Z.  LOW PRESSURE OVER THE NORTHERN
HIGH PLAINS WITH A WARM FRONT EXTENDING INTO SOUTHERN SOUTH DAKOTA
WILL MOVE EAST OVERNIGHT AND THIS FEATURE...ALONG WITH INCREASING
MOISTURE AND A STRONG SOUTHERLY FLOW...COULD PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS OVR MAINLY THE WESTERN AND NORTHERN
PORTIONS OF IOWA EARLY WEDNESDAY MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVY 05/18Z-06/03Z GENERALLY
ALONG AND WEST OF MASON CITY...TO NEWTON...TO MOUNT AYR LINE.

&&

SMALL/BOKSA
Hazardous weather outlook, Jun 5, 6:06 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
606 AM CDT TUE JUN 5 2007

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-061100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
606 AM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF NON-SEVERE THUNDERSTORMS AFTER MIDNIGHT
SOUTHWEST OF AN ALGONA TO OTTUMWA LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY SOUTH WINDS WILL DEVELOP BY WEDNESDAY AFTERNOON...AND CONTINUE
THROUGH THURSDAY.  GUSTS OF 35 TO 45 MPH CAN BE EXPECTED.
THUNDERSTORMS WILL DEVELOP AFTER MIDNIGHT WEDNESDAY NIGHT AND
CONTINUE INTO THURSDAY EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE
NORTHWEST OF A MASON CITY TO BEDFORD LINE WEDNESDAY NIGHT...AND
SOUTHEAST OF THAT LINE THURSDAY. THE PRIMARY THREAT WILL BE FOR HIGH
WINDS. HAIL IS A SECONDARY THREAT AND AN ISOLATED TORNADO IS
POSSIBLE. PERIODIC THUNDERSTORMS AREA EXPECTED FRIDAY NIGHT INTO
EARLY NEXT WEEK. AT THIS TIME IT IS TOO EARLY TO DETERMINE THE
SEVERE WEATHER THREAT FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM MIDNIGHT THROUGH SUNRISE
THURSDAY OVER THE NORTHWEST HALF OF IOWA...AND THROUGH THE DAY
THURSDAY INTO THE EARLY EVENING OVER THE SOUTHEAST HALF.

Nearby

Wind Advisories in Iowa, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.